Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 17, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 9, 2015, 9:26 PM EDT for 4 counties in North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 9:26 PM EDT (01:26 UTC)
- Expired
- Apr 9, 2015, 10:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Harnett County, NC, Lee County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
218 WUUS52 KRAH 100126 SVRRAH NCC037-085-105-183-100215- /O.NEW.KRAH.SV.W.0017.150410T0126Z-150410T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 926 PM EDT THU APR 9 2015 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA... SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA... NORTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA... NORTHEASTERN LEE COUNTY IN CENTRAL NORTH CAROLINA... * UNTIL 1015 PM EDT * AT 925 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR SANFORD...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SANFORD...FUQUAY-VARINA...HOLLY SPRINGS...BROADWAY...SEMINOLE... DUNCAN...HARRIS LAKE BOAT LAUNCH...SHEARON HARRIS RESERVOIR AND RAVEN ROCK STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3540 7914 3557 7918 3568 7882 3543 7875 TIME...MOT...LOC 0125Z 259DEG 12KT 3551 7910 $$ 77
1 follow-up statement
535
WWUS52 KRAH 100200
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1000 PM EDT THU APR 9 2015
NCC037-085-105-183-100209-
/O.CAN.KRAH.SV.W.0017.000000T0000Z-150410T0215Z/
CHATHAM NC-WAKE NC-HARNETT NC-LEE NC-
1000 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHATHAM...
SOUTHWESTERN WAKE...NORTHWESTERN HARNETT AND NORTHEASTERN LEE
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3540 7914 3557 7918 3568 7882 3543 7875
TIME...MOT...LOC 0155Z 259DEG 12KT 3553 7896
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:46 PM EDT, 40 minutes earlier.
Area forecast discussion, Apr 9, 8:46 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 846 PM EDT THU APR 9 2015 .SYNOPSIS...A WARM FRONT WILL RETREAT INTO NORTHERN NC THROUGH THIS EVENING...AND MAY BRIEFLY STALL NEAR THE VA BORDER TONIGHT...BEFORE A GROWING WARM SECTOR EXPANDS ACROSS THE ENTIRE MIDDLE ATLANTIC REGION ON FRI. A LEE SURFACE TROUGH WILL DEVELOP EAST OF THE APPALACHIANS BY EARLY AFTERNOON FRI...AHEAD OF A COLD FRONT THAT WILL CROSS CENTRAL NC LATER FRI AND FRI NIGHT. HIGH PRESSURE WILL FOLLOW FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 355 PM THURSDAY... AMIDST OTHERWISE SHORTWAVE RIDGING ALOFT OVER THE SE STATES...A LOW AMPLITUDE DISTURBANCE OVER THE NC SANDHILLS WILL DRIFT ESE ACROSS CENTRAL AND EASTERN NC THROUGH THIS EVENING. MEANWHILE UPSTREAM...A MORE SIGNIFICANT SHORTWAVE TROUGH EXTENDING FROM NE IL TO ARKANSAS WILL MOVE NE INTO THE GREAT LAKES AND OH VALLEY THROUGH THIS EVENING...THE TAIL END OF WHICH WILL CROSS VA/NC TONIGHT. AT THE SURFACE...A RETREATING WARM FRONT WAS ANALYZED FROM THE NORTHERN NC MOUNTAINS ESE TO THE SOUTHERN AND CENTRAL COASTAL PLAIN. THIS BOUNDARY WILL RETREAT SLOWLY NORTH ACROSS CENTRAL AND NORTHERN NC THROUGH THIS EVENING...THOUGH IT MAY STALL NEAR THE VA BORDER SHORTLY AFTER DARK. THE FRONT...AND STRATUS BOUNDARY DISPLACED 25-50 MILES FARTHER NORTH INTO THE COOLER/MORE STABLE AIR AT THE SFC...HAVE SERVED AS THE TWO PRIMARY FOCI FOR SHOWERS AND STORMS THUS FAR AS DIABATIC HEATING/DESTABILIZATION/REMOVAL OF CINH HAS INCREASED THIS AFTERNOON. THE GREATEST CONCENTRATION OF SHOWERS AND STORMS SHOULD CONSEQUENTLY EXPAND ACROSS THE SOUTHERN AND WESTERN PIEDMONT... SANDHILLS...AND SOUTHERN-CENTRAL COASTAL PLAIN THIS AFTERNOON. SOUTHWESTERLY MEAN FLOW IN THE LOWEST 10-15 K FT SHOULD THEN ADVECT THIS ACTIVITY NE OR CAUSE NEW ELEVATED CONVECTION ALTOGETHER TO DEVELOP TO THE NORTHEAST OF THE RETREATING FRONT...INTO THE NORTHERN AND NE PIEDMONT AND NORTHERN COASTAL PLAIN...THIS EVENING. ONLY MARGINAL MID-LEVEL FLOW ON THE ORDER OF 25-30 KTS SHOULD PROVE INSUFFICIENT FOR ANY SIGNIFICANT STORM ORGANIZATION/SEVERE THREAT...THOUGH STORMS THAT FORM ALONG THE BOUNDARY/ZONE OF ENHANCED LOW LEVEL SHEAR MAY EXHIBIT TRANSIENT LOW-MID LEVEL ROTATION THAT MAY FOCUS RFD-TYPE STRONG WIND GUSTS AND/OR LARGE HAIL. PULSE HAIL/DOWNBURST WIND AND LOCALLY HEAVY RAIN WILL OTHERWISE PROVE THE PRIMARY THREATS...WITH THE RELATIVE LOWEST THREAT OVER THE NE PIEDMONT AND NORTHERN COASTAL PLAIN...WHERE DIURNAL TIMING/ DESTABILIZATION WILL BE MINIMIZED. AN OVERALL DIMINISHING TREND IN COVERAGE SHOULD OCCUR BY MID-LATE EVENING...ONCE THIS BATCH OF SHOWERS AND STORMS MOVES NORTHEAST OF THE AREA. HOWEVER...THE TAIL END OF THE AFOREMENTIONED PASSING SHORTWAVE TROUGH MAY CAUSE A FEW SHOWERS OR STORM TO CONTINUE TO PERCOLATE INVOF THE SLOWLY RETREATING WARM FRONT OVER THE NORTHERN PIEDMONT OVERNIGHT...WITH LOWS MOSTLY IN THE 60S...EXCEPT FOR SOME 50S POSSIBLE IN THE LINGERING WEDGE OVER FAR NE SECTIONS OF THE CWFA THIS EVENING. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 405 PM THURSDAY... BENEATH MODEST HEIGHT FALLS ALOFT ATTENDING A PARENT SHORTWAVE TROUGH FORECAST TO CROSS THE GREAT LAKES...A GROWING WARM SECTOR - ONE CHARACTERIZED BY AFTERNOON HIGHS IN THE 80S OVER CENTRAL NC- WILL EXPAND ACROSS THE MIDDLE ATLANTIC STATES ON FRI...WHERE A BREEZY SSW WIND WILL STRENGTHEN AND GUST BETWEEN 25-30 MPH ONCE A PRONOUNCED INVERSION BREAKS AROUND MIDDAY. THE DAY SHOULD START MOSTLY DRY...HOWEVER...EXCEPT FOR A RISK OF A SHOWER NEAR THE VA BORDER...IN CLOSEST PROXIMITY TO THE SLOWLY RETREATING FRONTAL ZONE...IN THE MORNING. OTHERWISE...A PRE-FRONTAL TROUGH OVER WESTERN NC WILL SHARPEN...AND THIS FEATURE AND/OR REMNANT OUTFLOW FROM AN UPSTREAM OVERNIGHT MCS MAY TRIGGER A BAND OF SCATTERED SHOWERS AND STORMS OVER THE WESTERN PIEDMONT BY EARLY-MID AFTERNOON. HOWEVER...THE BETTER PRECIPITATION CHANCES WILL FOLLOW LATE IN THE AFTERNOON AND THROUGH THE EVENING HOURS...AS A MORE SUBSTANTIAL AND SOLID LINE OF SHOWERS AND STORMS MARCHES EAST ALONG AN ADVANCING COLD FRONT BETWEEN 22Z FRI-06Z SAT. SOUTHWESTERLY MID LEVEL FLOW WILL STRENGTHEN WITH TIME INTO THE 35-50 KT RANGE BY 00Z; AND WITH GENERALLY UNIDIRECTIONAL SHEAR...STORM ORGANIZATION AND AN ATTENDANT THREAT OF SEVERE WEATHER IS EXPECTED. GIVEN THE UNIDIRECTIONAL FLOW AND LINEAR FORCING/PRIMARILY LINEAR CONVECTIVE MODE...DAMAGING STRAIGHT LINE WINDS WILL POSE THE PRIMARY HAZARD. THE FRONT...AND PARTICULARLY A BAND OF 850-700 MB MOISTURE AND ASSOCIATED LINGERING CLOUDS AND CHANCE OF SHOWERS...WILL BE SLOW TO CLEAR THE COASTAL PLAIN OVERNIGHT...WITH CAA-DRIVEN LOWS MOSTLY IN THE 50S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 305 AM THURSDAY... THE SYNOPTIC FRONT DEPARTING THE AREA EARLY SATURDAY MORNING WILL BE FOLLOWED BY A 1028MB HIGH BUILDING ACROSS THE LOWER MIDWEST...WHICH WILL EVENTUALLY SETTLE ACROSS VIRGINIA SATURDAY NIGHT. THE DRIER AND MORE STABLE AIRMASS...CHARACTERIZED BY 1000-850MB THICKNESSES A FEW DEGREES BELOW NORMAL IN THE 1340-1350M RANGE WILL LEAD TO A TRANQUIL WEEKEND AND HIGHS NEAR NORMAL IN THE LOWER 70S. THE MAIN QUESTION IN THE FORECAST IS HOW COLD SUNDAY MORNING LOWS WILL BE. WITH THE HIGH JUST TO OUR NORTH...NEARLY OPTIMAL RADIATIONAL COOLING CONDITIONS SUPPORT LOWS IN THE LOWER 40S ACROSS THE NORTH...IF NOT A FEW AREAS OF UPPER 30S. IT DOESNT APPEAR CONDITIONS WILL BE COLD ENOUGH FOR A FROST...BUT GUIDANCE IS TRENDING TOWARD THESE VALUES. ONCE THE HIGH MOVES OFFSHORE ON SUNDAY...LOWS SUNDAY NIGHT WILL BE A LITTLE MILDER IN THE MID 40S TO NEAR 50. FOR NEXT WEEK...A SHORTWAVE CROSSING NORTHERN PLAINS AND GREAT LAKES WILL LAY A COLD FRONT ACROSS THE OH VALLEY AND MID-ATLANTIC STATES MONDAY/MONDAY NIGHT...WHICH THEN SURGES SOUTH INTO NC ON TUESDAY AS HIGH PRESSURE...SUPPORTED BY STRONGLY CONFLUENT FLOW OVER THE NORTHEAST...BUILDS TO OUR NORTH. FORECAST UNCERTAINTY GROWS RAPIDLY PAST MIDWEEK AS MODELS SHOW AN ANOMALOUSLY DEEP UPPER TROUGH THAT REACHES THE GULF OF MEXICO BARRELING ACROSS THE DEEP SOUTH. WE SHOULD SEE A CHANCE OF SHOWERS LATE MONDAY INTO TUESDAY AS THE FRONT MOVES INTO THE REGION. INSTABILITY LOOKS LIMITED DURING THE FIRST HALF OF THE WEEK...WITH A BETTER CHANCE OF SEVER WEATHER LATE IN THE WEEK WITH THE AFOREMENTIONED UPPER TROUGH. TEMPS SHOULD BE WITHIN A FEW DEGREES OF NORMAL EACH DAY...COOLEST MIDDLE OF THE WEEK BEHIND THE FRONT. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 845 PM THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRANSLATE EASTWARD ACROSS CENTRAL NC DURING THE NEXT SEVERAL HOURS. AS OF 00Z- 01Z...A BROKEN LINE OF STORMS GENERALLY LINES UP FROM RALEIGH TO SANFORD TO ROCKINGHAM. THIS ACTIVITY SHOULD WEAKEN AS IT MOVES EAST...WITH ONLY SOME ISOLATED STORMS/SHOWERS OVERNIGHT. CONFIDENCE REGARDING LOW CLOUD DEVELOPMENT AGAIN TONIGHT IS ONLY MEDIUM...WITH THE RELATIVE BEST CHANCE AT RWI...WHERE SOME LINGERING COOLER AND STABLE AIR NEAR THE SURFACE WILL FAVOR THE REDEVELOPMENT OF LOW CLOUDS. SOME LOW STRATUS WILL ALSO BE POSSIBLE AT FAY AND RDU...ON THE WESTERN FRINGE OF WHERE NWP GUIDANCE SUGGESTS STRATUS FOCUSED OVER THE EASTERN CAROLINAS MAY ALSO DEVELOP. A STEADY SOUTHERLY BREEZE OVERNIGHT...WITH OCCASIONAL GUSTS TO AROUND 20 KTS...WILL STRENGTHEN INTO THE LOW-MID TEENS KTS WITH GUSTS AROUND 25 KTS BY MIDDAY-EARLY AFTERNOON FRI. THE APPROACH OF A PRE-FRONTAL TROUGH AND/OR REMNANT OUTFLOW FROM UPSTREAM CONVECTION COULD TRIGGER A BAND OF SCATTERED SHOWERS AND STORMS MAINLY FROM RDU WESTWARD BETWEEN 16-21Z FRI...FOLLOWED BY A MORE SOLID LINE OF SHOWERS AND STORMS...SOME WITH STRONG TO SEVERE WIND GUSTS...ALONG AN ADVANCING COLD FRONT BETWEEN 21Z FRI-06Z SAT...LATEST AT RWI AND FAY. OUTLOOK: A CHANCE OF MORNING STRATUS AND FOG MON MORNING...FOLLOWED BY SHOWERS/STORMS AND ASSOCIATED SUB-VFR CONDITIONS IN ASSOCIATION WITH A SLOWLY PASSING COLD FRONT MON-TUE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...RAH SHORT TERM...RAH LONG TERM...22 AVIATION...KRD/RAH
Hazardous weather outlook, Apr 9, 4:42 PM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 442 PM EDT THU APR 9 2015 NCZ021>025-038>043-073>078-083>086-088-089-102045- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 442 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING. SOME MAY BECOME STRONG TO SEVERE WITH DOWNBURST WINDS AND LARGE HAIL. LOCALL HEAVY RAIN AND MINOR FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ007>011-026>028-102045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- 442 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. RAH
In the hours before
Local storm report, Apr 9, 8:22 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 4 W PFAFFTOWN 36.16N 80.37W
04/09/2015 M1.00 INCH FORSYTH NC CO-OP OBSERVER
&&
EVENT NUMBER RAH1500610
KRDSpecial weather statement, Apr 9, 8:31 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 831 PM EDT THU APR 9 2015 NCZ040-041-077-100115- WAKE NC-CHATHAM NC-HARNETT NC- 831 PM EDT THU APR 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE... SOUTHEASTERN CHATHAM AND NORTH CENTRAL HARNETT COUNTIES UNTIL 915 PM EDT... AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF FUQUAY-VARINA...OR 13 MILES SOUTHEAST OF PITTSBORO...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FUQUAY-VARINA...APEX...HOLLY SPRINGS...DUNCAN...HARRIS LAKE BOAT LAUNCH...SHEARON HARRIS RESERVOIR AND NEW HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. && LAT...LON 3569 7877 3552 7879 3555 7901 3567 7902 TIME...MOT...LOC 0030Z 278DEG 19KT 3561 7896 77
Special weather statement, Apr 9, 9:08 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
908 PM EDT THU APR 9 2015
NCZ040-041-076-077-100200-
WAKE NC-CHATHAM NC-LEE NC-HARNETT NC-
908 PM EDT THU APR 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHWESTERN WAKE...SOUTHEASTERN CHATHAM...NORTHERN LEE AND HARNETT
COUNTIES UNTIL 1000 PM EDT...
AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANFORD
TO 7 MILES NORTHWEST OF LILLINGTON TO 7 MILES NORTHEAST OF POPE
AFB...AND MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SANFORD...LILLINGTON...GARNER...FUQUAY-VARINA...DUNN...ANGIER...HOLLY
SPRINGS...ERWIN...COATS...BROADWAY...SEMINOLE...BUIES CREEK...
CUMNOCK...TIMBERLAKE...SHEARON HARRIS RESERVOIR...LAKE BENSON...
DUNCAN...HARRIS LAKE BOAT LAUNCH...ANDERSON CREEK AND RAVEN ROCK
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3543 7898 3555 7929 3565 7897 3568 7863
3559 7862 3552 7871 3552 7869 3550 7869
3549 7866 3543 7861 3540 7860 3539 7858
3531 7857 3525 7870 3527 7872 3526 7880
3524 7887 3523 7888 3521 7896
TIME...MOT...LOC 0108Z 237DEG 24KT 3556 7915 3546 7892 3525 7891
77Special weather statement, Apr 9, 9:09 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EDT THU APR 9 2015
NCZ075>077-085-086-088-100215-
CUMBERLAND NC-MOORE NC-HOKE NC-SCOTLAND NC-LEE NC-HARNETT NC-
909 PM EDT THU APR 9 2015
AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF SOUTHERN PINES TO 9 MILES EAST OF ABERDEEN TO 6 MILES
WEST OF LAURINBURG...AND MOVING EAST AT 30 MPH.
PEA TO MARBLE SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...SOUTHERN PINES...RAEFORD...FORT BRAGG...
MAXTON...POPE AFB...ANTIOCH...SPRING LAKE...WHISPERING PINES...
WAGRAM...VASS...GIBSON...EAST LAURINBURG...CAMERON...BOWMORE...
PINEVIEW...BONNIE DOONE...TIMBERLAKE AND LAUREL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY.
&&
LAT...LON 3464 7948 3478 7964 3509 7934 3531 7942
3541 7891 3518 7886 3495 7902 3495 7904
3483 7919 3484 7935 3482 7936 3477 7933
3464 7945
TIME...MOT...LOC 0108Z 258DEG 26KT 3526 7932 3511 7927 3479 7959
WSSLocal storm report, Apr 9, 9:17 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
917 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM LIGHTNING 4 ESE CARY 35.76N 78.74W
04/09/2015 WAKE NC BROADCAST MEDIA
*** 1 INJ *** FEMALE STRUCK BY LIGHTNING IN PARKING LOT
OF CROSSROADS SHOPPING CENTER.
&&
EVENT NUMBER RAH1500611
WSSSpecial weather statement, Apr 9, 9:21 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT THU APR 9 2015
NCZ027-042-043-078-100230-
WILSON NC-NASH NC-JOHNSTON NC-WAYNE NC-
921 PM EDT THU APR 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WILSON...
SOUTHWESTERN NASH...JOHNSTON AND NORTHEASTERN WAYNE COUNTIES UNTIL
1030 PM EDT...
AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BAILEY
TO 9 MILES WEST OF FREMONT TO NEAR BENSON...AND MOVING EAST AT 30
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...WILSON...ELM CITY...FREMONT...BAILEY...MICRO...SELMA...
SHARPSBURG...FOUR OAKS...PINE LEVEL...KENLY...PRINCETON...LUCAMA...
MIDDLESEX...STANTONSBURG...BLACK CREEK...PIKEVILLE...SARATOGA...SIMS
AND EUREKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3564 7772 3557 7782 3543 7783 3539 7819
3540 7860 3545 7862 3547 7865 3560 7842
3585 7824 3586 7781 3582 7775 3574 7772
TIME...MOT...LOC 0120Z 268DEG 24KT 3578 7816 3553 7814 3544 7862
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:07 PM EDT | Special Weather Statement | RAH | Lee | 38 min |
| Apr 9, 8:21 PM EDT | Special Weather Statement | RAH | Johnston, Wake | 54 min |
| Apr 9, 8:26 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 49 min |
| Apr 9, 8:31 PM EDT | Special Weather Statement | RAH | Harnett | 44 min |
| Apr 9, 9:08 PM EDT | Special Weather Statement | RAH | Harnett | 52 min |
| Apr 9, 9:09 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 66 min |
| Apr 9, 9:21 PM EDT | Special Weather Statement | RAH | Johnston, Wilson | 69 min |
| Apr 9, 9:43 PM EDT | Areal Flood Advisory | RAH | Johnston | 3 hr |
| Apr 9, 10:09 PM EDT | Special Weather Statement | RAH | Durham, Wake | 66 min |
| Apr 9, 10:32 PM EDT | Special Weather Statement | RAH | Wayne | 58 min |
| Apr 9, 10:52 PM EDT | Special Weather Statement | RAH | Wilson | 38 min |
| Apr 9, 11:23 PM EDT | Special Weather Statement | RAH | Wake | 52 min |
| Apr 10, 12:24 AM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 36 min |
| Apr 10, 3:48 AM EDT | Dense Fog Advisory | RAH | Forsyth, Granville, Guilford, Halifax, Person, Vance and 1 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.